Alert archive / Arkansas / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 15, 2017, 8:39 PM CDT for Adair County, Oklahoma; Crawford County, Washington County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2017, 8:39 PM CDT (01:39 UTC)
- Expired
- Aug 15, 2017, 9:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Tulsa, OK
Counties Crawford County, AR, Washington County, AR, Adair County, OK
The radar
The Western Arkansas radar (KSRX), 69 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
777
WWUS84 KTSA 160139
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
839 PM CDT TUE AUG 15 2017
ARZ001-010-019-OKZ068-069-072-160245-
Benton AR-Washington AR-Crawford AR-Adair OK-Sequoyah OK-Cherokee OK-
839 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN CRAWFORD...WASHINGTON...NORTHERN SEQUOYAH...ADAIR AND
EASTERN CHEROKEE COUNTIES UNTIL 945 PM CDT...
At 839 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southeast of Scraper to near Maryetta to 2
miles north of Marble City. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Tahlequah... Siloam Springs...
Stilwell... Cedarville...
Mountainburg... Natural Dam...
Farmington... Prairie Grove...
Elkins... Tontitown...
West Fork... Lincoln...
Westville... Greenland...
Winslow... Watts...
Marble City... Chester...
This includes Interstate 49 between mile markers 27 and 72.
LAT...LON 3620 9408 3588 9395 3558 9415 3553 9508
3583 9498 3610 9500
TIME...MOT...LOC 0139Z 263DEG 33KT 3606 9478 3583 9467 3561 9483
$$
69What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 15, 6:34 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 15, 6:34 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 634 PM CDT Tue Aug 15 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Heavy thunderstorms are affecting KTUL/KRVS currently, and latest radar trends indicate that KBVO should stay north of the strongest activity. Outflow boundary has outrun the main convective line, which will lower the threat for strong winds. Storms should affect KMLC later this evening. Some of the weakening activity may make it into far NW Arkansas this evening, but most of it will be north of those terminals. Short term guidance would suggest another round of storms is possible after midnight. && .PREV DISCUSSION... /Issued 310 PM CDT Tue Aug 15 2017/ DISCUSSION... Messy forecast over the next few days, with multiple rounds of showers and thunderstorms, including some continued heavy rain potential, through at least the end of this week. Immediate concern is the developing area of showers and thunderstorms near the I-35 corridor across central and northern Oklahoma. This convection should continue to increase as a mid level wave moves to the northeast across northern Oklahoma and into southern Kansas this evening. Instability is higher across northeast Oklahoma than in areas near I-35, per current mesoanalysis, which should lead to an increase in the intensity as the showers/storms push eastward. At the very least, the stronger storms should pose a locally heavy rain threat, with at least some potential for hail and strong winds as well. Most the afternoon and evening storms should be north of the Kansas and Missouri borders by midnight. There should be a lull in the shower and storm activity across most of the forecast area through much of tomorrow morning, but chances should increase once again during the afternoon and definitely by evening as a stronger upper level disturbance and an associated front approach the region. These storms may pose a greater threat of severe weather, given the stronger wind fields, in conjunction with high instability. The aforementioned front will push through the forecast area Thursday, moving the thunderstorm potential with it to the southeast. Yet another disturbance will approach from the west late Thursday night and into Friday, with an accordant increase in the thunderstorm potential, generally from southwest to northeast. Things may finally dry out somewhat during the weekend, with thunderstorm potential likely limited to diurnal afternoon development by early next week. Upper level high pressure will build into the forecast area next week, which should bring a return to more seasonal temperatures by Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 89 72 90 / 90 60 60 10 FSM 77 92 77 90 / 40 30 50 50 MLC 76 88 75 90 / 50 30 50 40 BVO 73 91 71 88 / 50 60 60 10 FYV 72 86 73 86 / 50 40 50 40 BYV 73 88 72 87 / 40 40 50 40 MKO 77 88 74 89 / 80 50 60 30 MIO 74 90 70 87 / 60 60 60 10 F10 76 88 73 89 / 80 50 60 20 HHW 76 91 76 91 / 30 20 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory until 9 PM CDT this evening for OKZ066-067-070>076. AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029. && SHORT TERM...69 AVIATION...06 CORFIDI
Hazardous weather outlook, Aug 15, 3:50 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 350 PM CDT Tue Aug 15 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 350 PM CDT Tue Aug 15 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Mainly Northeast and East Central Oklahoma. ONSET...Ongoing through Mid Evening. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Mainly Northeast and East Central Oklahoma. ONSET...Ongoing through Late Evening. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing through Early Evening. DISCUSSION... Showers and thunderstorms will move through portions of northeast and east central Oklahoma late this afternoon and into the evening hours. High instability across the area will allow for an elevated severe storm potential, with large hail and damaging wind gusts being the primary threats. Locally heavy rain could also lead to some flash flooding potential, especially where heavy rain persists. The severe storm and heavy rain potential should diminish toward midnight, although a few thunderstorms may linger into the early morning hours Wednesday. Heat indices from 105 to 108, resulting from very high moisture values, will persist through early evening across portions of east central and southeast Oklahoma, as well as west central Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Severe Thunderstorm Potential. THURSDAY THROUGH MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A surface boundary in the area and several upper disturbances will maintain thunderstorm chances in the Wednesday to Friday period. The best chance of severe thunderstorms and locally heavy rain will occur Wednesday, resulting from high instability and strengthening wind fields. By the weekend, some upper level ridging begins to take place, leading to decreasing thunderstorm chances and a return to warmer and more humid conditions that will likely continue into the next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 15, 6:24 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
624 PM CDT TUE AUG 15 2017
OKZ064>066-070-071-160015-
Muskogee OK-Okmulgee OK-Okfuskee OK-Creek OK-McIntosh OK-
624 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CREEK...
NORTHWESTERN MCINTOSH...WESTERN MUSKOGEE...CENTRAL OKMULGEE AND
OKFUSKEE COUNTIES UNTIL 715 PM CDT...
At 623 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Welty to Okemah. Movement was
east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Okmulgee... Okemah...
Okfuskee... Henryetta...
Morris... Weleetka...
Dewar... Schulter...
Grayson... Bearden...
Hoffman... Castle...
Clearview... Stidham...
Okmulgee State Park... Welty...
Pharoah... Vivian...
Hitchita... Bryant...
This includes Interstate 40 in Oklahoma between mile markers 212 and
254.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3570 9646 3568 9566 3529 9570 3529 9644
3546 9644 3546 9645
TIME...MOT...LOC 2323Z 263DEG 28KT 3567 9635 3544 9631
69Local storm report, Aug 15, 6:38 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
638 PM CDT TUE AUG 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HEAVY RAIN 15 W SAPULPA 36.00N 96.38W
08/15/2017 E3.25 INCH CREEK OK PUBLIC
3.25 INCHES OF RAIN IN ABOUT 2 HOURS NEAR HIGHWAY 33 AND
48 INTERSECTION.
&&
CASSpecial weather statement, Aug 15, 7:07 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
707 PM CDT TUE AUG 15 2017
OKZ062-063-067-068-160045-
Cherokee OK-Delaware OK-Wagoner OK-Mayes OK-
707 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE...MAYES...
EASTERN WAGONER AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 745 PM
CDT...
At 707 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Pryor to 6 miles southeast of Chouteau
to 3 miles north of Okay. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Tahlequah... Wagoner...
Pryor... Pryor Creek...
Chouteau... Locust Grove...
Salina... Langley...
Okay... Hulbert...
Spavinaw... Pensacola...
Hoot Owl... Peggs...
Cherokee State Park... Rose...
Leach... Spavinaw State Park...
Sportsmen Acres Community... Sequoyah State Park...
LAT...LON 3650 9503 3615 9490 3582 9497 3582 9542
3608 9537 3634 9543
TIME...MOT...LOC 0007Z 259DEG 22KT 3630 9537 3610 9529 3590 9533
69Special weather statement, Aug 15, 7:16 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
716 PM CDT TUE AUG 15 2017
OKZ066-067-070-160100-
Muskogee OK-Okmulgee OK-Wagoner OK-
716 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...MUSKOGEE
AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 800 PM CDT...
At 716 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Porter to 4 miles southeast of Morris.
Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Muskogee... Fort Gibson...
Haskell... Morris...
Oktaha... Braggs...
Taft... Boynton...
Council Hill... Tullahassee...
Greenleaf State Park... Keefeton...
Wainwright... Summit...
Jamesville... Eram...
Choska...
LAT...LON 3585 9576 3583 9526 3582 9527 3581 9526
3581 9513 3556 9514 3555 9594
TIME...MOT...LOC 0016Z 245DEG 31KT 3587 9548 3558 9579
69Special weather statement, Aug 15, 7:52 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
752 PM CDT TUE AUG 15 2017
OKZ062-063-067>069-160200-
Adair OK-Cherokee OK-Delaware OK-Wagoner OK-Mayes OK-
752 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DELAWARE...SOUTHEASTERN
MAYES...NORTHERN ADAIR...SOUTHEASTERN WAGONER AND CHEROKEE COUNTIES
UNTIL 900 PM CDT...
At 752 PM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Rose to 5 miles north of Tahlequah to
2 miles northeast of Fort Gibson. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Tahlequah... Fort Gibson...
Westville... Locust Grove...
West Siloam Springs... Colcord...
Kansas... Okay...
Hulbert... Watts...
Oaks... Eldon...
Proctor... Christie...
Peggs... Rose...
Leach... Scraper...
Twin Oaks... Sequoyah State Park...
LAT...LON 3632 9459 3601 9454 3577 9483 3580 9513
3581 9513 3581 9524 3582 9533 3600 9523
3622 9516
TIME...MOT...LOC 0052Z 265DEG 22KT 3616 9501 3600 9499 3583 9523
69Special weather statement, Aug 15, 8:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
839 PM CDT TUE AUG 15 2017
ARZ001-010-019-OKZ068-069-072-160245-
Benton AR-Washington AR-Crawford AR-Adair OK-Sequoyah OK-Cherokee OK-
839 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN CRAWFORD...WASHINGTON...NORTHERN SEQUOYAH...ADAIR AND
EASTERN CHEROKEE COUNTIES UNTIL 945 PM CDT...
At 839 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southeast of Scraper to near Maryetta to 2
miles north of Marble City. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Tahlequah... Siloam Springs...
Stilwell... Cedarville...
Mountainburg... Natural Dam...
Farmington... Prairie Grove...
Elkins... Tontitown...
West Fork... Lincoln...
Westville... Greenland...
Winslow... Watts...
Marble City... Chester...
This includes Interstate 49 between mile markers 27 and 72.
LAT...LON 3620 9408 3588 9395 3558 9415 3553 9508
3583 9498 3610 9500
TIME...MOT...LOC 0139Z 263DEG 33KT 3606 9478 3583 9467 3561 9483
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:07 PM CDT | Special Weather Statement | TSA | Cherokee, Mayes | 38 min |
| Aug 15, 7:16 PM CDT | Special Weather Statement | TSA | Muskogee | 44 min |
| Aug 15, 7:52 PM CDT | Special Weather Statement | TSA | Cherokee | 68 min |
| Aug 15, 9:46 PM CDT | Special Weather Statement | TSA | Sequoyah | 59 min |
| Aug 15, 10:28 PM CDT | Areal Flood Advisory | TSA | Adair, Sequoyah | 3 hr |
| Aug 16, 8:06 AM CDT | River Flood Advisory | TSA | Sequoyah | 25 hr |
| Aug 16, 2:18 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 13 hr |
| Aug 16, 5:13 PM CDT | Special Weather Statement | TSA | Osage | 47 min |
| Aug 15, 10:37 PM CDT | Areal Flood Advisory | TSA | Crawford | 3 hr |
| Aug 15, 11:23 PM CDT | Flash Flood Warning | TSA | Crawford | 3 hr |
Nearby
Special Weather Statements in Arkansas, 2017Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.